Alert archive / California / Wind Advisories in 2011

Wind Advisory 17, NWS Los Angeles, CA

February 25, 2011Santa Barbara County, California

NWS Los Angeles, CA issued this wind advisory at Feb 25, 2011, 3:08 AM PST for Santa Barbara County, California. It took effect at Feb 25, 2011, 10:00 AM PST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Feb 25, 2011, 3:08 AM PST (11:08 UTC)
In effect from
Feb 25, 2011, 10:00 AM PST
Expired
Feb 26, 2011, 1:41 AM PST
In force
16 hr
Issued by
NWS Los Angeles, CA

County Santa Barbara County, CA

The nearest sounding before it

Vandenberg AFB, CA (KVBG), launched 00:00Z, 11.1 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Vandenberg AFB, CA at 00:00Z on 2011-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Vandenberg AFB, CA at 00:00Z on 2011-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -70 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1040 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-70 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

606 
WWUS76 KLOX 251108
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
308 AM PST FRI FEB 25 2011

...GUSTY SOUTHWESTERLY WINDS EXPECTED ACROSS PORTIONS OF SOUTHERN
CALIFORNIA...

.A VIGOROUS COLD FRONT WILL SWEEP ACROSS THE AREA TODAY AND
TONIGHT. AHEAD OF THE COLD FRONT...GUSTY SOUTH TO SOUTHWEST WINDS
ARE EXPECTED ACROSS PORTIONS OF SOUTHERN CALIFORNIA. BEHIND THE
COLD FRONT...THE WINDS WILL SHIFT TO THE NORTHWEST AND WEAKEN.

THE STRONGEST WINDS WILL OCCUR ACROSS THE ANTELOPE VALLEY WHERE
WIND GUSTS AROUND 50 MPH ARE LIKELY IN THE FOOTHILLS...WITH ISOLATED
GUSTS TO 60 MPH POSSIBLE. ELSEWHERE...GUSTY SOUTH TO SOUTHWEST
WINDS ARE EXPECTED ACROSS SAN LUIS OBISPO AND SANTA BARBARA
COUNTIES AS WELL AS THE SANTA MONICA MOUNTAINS IN LOS ANGELES
COUNTY.

GUSTY SOUTHERLY WINDS ARE ALSO EXPECTED ACROSS THE MOUNTAINS OF
SANTA BARBARA...VENTURA AND LOS ANGELES COUNTIES. THESE WINDS ARE
CURRENTLY COVERED BY A WINTER STORM WARNING. 

CAZ034>036-251915-
/O.NEW.KLOX.WI.Y.0017.110225T1800Z-110226T0300Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
INCLUDING...SAN LUIS OBISPO...PISMO BEACH...MORRO BAY...CAMBRIA...
SAN SIMEON...SANTA MARIA...LOMPOC...VANDENBERG...SANTA YNEZ...
SOLVANG
308 AM PST FRI FEB 25 2011

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM PST THIS EVENING. 

* TIMING: GUSTY SOUTH TO SOUTHWEST WINDS WILL DEVELOP BY LATE THIS
  MORNING AND CONTINUE THROUGH EARLY THIS EVENING...BEFORE
  SHIFTING TO THE NORTHWEST AND DIMINISHING.

* WINDS: SOUTH TO SOUTHWEST WINDS BETWEEN 15 AND 25 MPH WITH GUSTS
  TO 40 MPH ARE EXPECTED. 

* IMPACTS: GUSTY CROSS WINDS CAN CAUSE VEHICLE LOSS OF CONTROL.
  MAJOR ROADWAYS THAT COULD BE IMPACTED BY GUSTY WINDS INCLUDE THE
  101 AS WELL AS STATE ROUTES 1...41 AND 46.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ037-038-251915-
/O.NEW.KLOX.WI.Y.0017.110225T2000Z-110226T0300Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
INCLUDING...PASO ROBLES...ATASCADERO...CUYAMA
308 AM PST FRI FEB 25 2011

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM PST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM PST
THIS EVENING. 

* TIMING: GUSTY SOUTH TO SOUTHWEST WINDS WILL DEVELOP EARLY THIS
  AFTERNOON AND CONTINUE THROUGH EARLY THIS EVENING...BEFORE
  SHIFTING TO THE NORTHWEST AND DIMINISHING.

* WINDS: SOUTH TO SOUTHWEST WINDS BETWEEN 15 AND 30 MPH WITH GUSTS
  TO 45 MPH ARE EXPECTED.

* IMPACTS: GUSTY CROSS WINDS CAN CAUSE VEHICLE LOSS OF CONTROL.
  MAJOR ROADWAYS THAT COULD BE IMPACTED BY GUSTY WINDS INCLUDE
  STATE ROUTES 41..46..58 AND 166.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ051-251915-
/O.NEW.KLOX.WI.Y.0017.110225T2000Z-110226T0300Z/
SAN LUIS OBISPO COUNTY MOUNTAINS-
INCLUDING...SANTA LUCIA WILDERNESS AREA...
MACHESNA MOUNTAIN WILDERNESS AREA
308 AM PST FRI FEB 25 2011

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM PST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM PST
THIS EVENING. 

* TIMING: GUSTY SOUTH TO SOUTHWEST WINDS WILL DEVELOP EARLY THIS
  AFTERNOON AND CONTINUE THROUGH EARLY THIS EVENING...BEFORE
  SHIFTING TO THE NORTHWEST AND DIMINISHING.

* WINDS: SOUTH TO SOUTHWEST WINDS BETWEEN 20 AND 30 MPH WITH GUSTS
  TO 50 MPH ARE EXPECTED.

* IMPACTS: GUSTY CROSS WINDS CAN CAUSE VEHICLE LOSS OF CONTROL.
  MAJOR ROADWAYS THAT COULD BE IMPACTED BY GUSTY WINDS INCLUDE
  STATE ROUTES 33 AND 166.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ059-251915-
/O.NEW.KLOX.WI.Y.0017.110225T1800Z-110226T0800Z/
ANTELOPE VALLEY-
INCLUDING...LANCASTER...PALMDALE
308 AM PST FRI FEB 25 2011

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT
PST TONIGHT...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO
MIDNIGHT PST TONIGHT. 

* TIMING: GUSTY SOUTHWEST WINDS WILL DEVELOP LATE THIS MORNING AND
  CONTINUE THROUGH MIDNIGHT...BEFORE DIMINISHING. 

* WINDS: SOUTHWEST WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO 50
  MPH CAN BE EXPECTED. THERE WILL ALSO BE THE POTENTIAL FOR
  ISOLATED GUSTS TO 60 MPH IN THE FOOTHILLS. 

* IMPACTS: GUSTY CROSS WINDS CAN CAUSE VEHICLE LOSS OF CONTROL. 
  MAJOR ROADWAYS THAT COULD BE IMPACTED BY GUSTY WINDS INCLUDE 
  HIGHWAYS 14 AND 138. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ046-251915-
/O.NEW.KLOX.WI.Y.0017.110226T0300Z-110226T1100Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
INCLUDING...TOPANGA
308 AM PST FRI FEB 25 2011

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 3 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 3 AM
PST SATURDAY. 

* TIMING: GUSTY SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO DEVELOP
  THIS EVENING AND CONTINUE THROUGH EARLY SATURDAY
  MORNING...BEFORE DIMINISHING. 

* WINDS: SOUTH TO SOUTHWEST WINDS BETWEEN 20 AND 30 MPH WITH GUSTS
  TO 45 MPH ARE EXPECTED. 

* IMPACTS: GUSTY CROSS WINDS CAN CAUSE VEHICLE LOSS OF CONTROL.
  MAJOR ROADWAYS THAT COULD BE IMPACTED BY GUSTY WINDS INCLUDE
  STATE ROUTES 1 AND 23. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

RAT/ASR
4 follow-up statements
146 
WWUS76 KLOX 251835
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1035 AM PST FRI FEB 25 2011

...GUSTY SOUTH TO SOUTHWEST WINDS ACROSS PORTIONS OF SOUTHERN
CALIFORNIA TODAY AND EARLY TONIGHT...

.A VIGOROUS COLD FRONT WILL SWEEP ACROSS SOUTHERN CALIFORNIA TODAY
AND TONIGHT. AHEAD OF THE COLD FRONT...GUSTY SOUTH TO SOUTHWEST
WINDS ARE EXPECTED ACROSS PORTIONS OF THE REGION. BEHIND THE COLD
FRONT...THE WINDS WILL SHIFT TO THE NORTHWEST AND DECREASE.

THE STRONGEST WINDS WILL OCCUR ALONG THE CENTRAL COAST AND THE ANTELOPE
VALLEY WHERE WIND GUSTS OF 40 TO 50 MPH ARE LIKELY. ISOLATED GUSTS
TO 60 MPH WILL BE POSSIBLE ACROSS THE DESERT. 

GUSTY SOUTHERLY WINDS ARE ALSO EXPECTED ACROSS THE MOUNTAINS OF
SANTA BARBARA...VENTURA AND LOS ANGELES COUNTIES. PLEASE REFER TO
THE LATEST WINTER STORM WARNING STATEMENT FOR THESE AREAS. 

CAZ034>036-260300-
/O.CON.KLOX.WI.Y.0017.000000T0000Z-110226T0300Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
INCLUDING...SAN LUIS OBISPO...PISMO BEACH...MORRO BAY...CAMBRIA...
SAN SIMEON...SANTA MARIA...LOMPOC...VANDENBERG...SANTA YNEZ...
SOLVANG
1035 AM PST FRI FEB 25 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

* TIMING: GUSTY SOUTH TO SOUTHWEST WINDS WILL CONTINUE THROUGH
  EARLY THIS EVENING...BEFORE SHIFTING TO THE NORTHWEST AND
  DIMINISHING.

* WINDS: SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45
  MPH WILL CONTINUE ACROSS THE AREA. 

* IMPACTS: GUSTY CROSSWINDS MAY BE HAZARDOUS FOR HIGH PROFILE
  VEHICLES. MAJOR ROADWAYS THAT WILL BE IMPACTED INCLUDE HIGHWAY
  101 AS WELL AS STATE ROUTES 1...41 AND 46.

&&

$$

CAZ037-038-260300-
/O.CON.KLOX.WI.Y.0017.110225T2000Z-110226T0300Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
INCLUDING...PASO ROBLES...ATASCADERO...CUYAMA
1035 AM PST FRI FEB 25 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

* TIMING: GUSTY SOUTH TO SOUTHWEST WINDS WILL CONTINUE THROUGH
  EARLY THIS EVENING...BEFORE SHIFTING TO THE NORTHWEST AND
  DIMINISHING.

* WINDS: SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45
  MPH WILL CONTINUE ACROSS THE AREA.

* IMPACTS: GUSTY CROSSWINDS MAY BE HAZARDOUS FOR HIGH PROFILE
  VEHICLES. MAJOR ROADWAYS THAT WILL BE IMPACTED INCLUDE STATE
  ROUTES 41..46..58 AND 166.

&&

$$

CAZ051-260300-
/O.CON.KLOX.WI.Y.0017.110225T2000Z-110226T0300Z/
SAN LUIS OBISPO COUNTY MOUNTAINS-
INCLUDING...SANTA LUCIA WILDERNESS AREA...
MACHESNA MOUNTAIN WILDERNESS AREA
1035 AM PST FRI FEB 25 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

* TIMING: GUSTY SOUTH TO SOUTHWEST WINDS WILL CONTINUE THROUGH
  EARLY THIS EVENING...BEFORE SHIFTING TO THE NORTHWEST AND
  DIMINISHING.

* WINDS: SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO
  50 MPH WILL CONTINUE ACROSS THE AREA.

* IMPACTS: GUSTY CROSSWINDS MAY BE HAZARDOUS FOR HIGH PROFILE
  VEHICLES. MAJOR ROADWAYS THAT WILL BE IMPACTED INCLUDE STATE
  ROUTES 33 AND 166.

&&

$$

CAZ059-260300-
/O.CON.KLOX.WI.Y.0017.000000T0000Z-110226T0800Z/
ANTELOPE VALLEY-
INCLUDING...LANCASTER...PALMDALE
1035 AM PST FRI FEB 25 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. 

* TIMING: GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH
  MIDNIGHT...BEFORE DECREASING.

* WINDS: SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL
  CONTINUE. ISOLATED GUSTS TO 60 MPH WILL BE POSSIBLE IN THE
  FOOTHILLS.

* IMPACTS: GUSTY CROSSWINDS MAY BE HAZARDOUS FOR HIGH PROFILE
  VEHICLES. BLOWING DUST MAY CREATED POOR VISIBILITIES AT TIMES
  UNTIL RAIN DEVELOPS ACROSS THE AREA. MAJOR ROADWAYS THAT WILL BE
  IMPACTED INCLUDE HIGHWAYS 14 AND 138.

&&

$$

CAZ046-260300-
/O.CON.KLOX.WI.Y.0017.110226T0300Z-110226T1100Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
INCLUDING...TOPANGA
1035 AM PST FRI FEB 25 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 3 AM
PST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 3 AM
PST SATURDAY. 

* TIMING: GUSTY SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO DEVELOP 
  THIS EVENING AND CONTINUE THROUGH EARLY SATURDAY MORNING... 
  BEFORE DIMINISHING. 

* WINDS: SOUTH TO SOUTHWEST WINDS BETWEEN 20 AND 30 MPH WITH 
  GUSTS TO 45 MPH ARE EXPECTED. 

* IMPACTS: GUSTY CROSSWINDS CAN CAUSE VEHICLE LOSS OF CONTROL.
  MAJOR ROADWAYS THAT COULD BE IMPACTED BY GUSTY WINDS INCLUDE
  STATE ROUTES 1 AND 23.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BOLDT
876 
WWUS76 KLOX 260309
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
709 PM PST FRI FEB 25 2011

...GUSTY SOUTH TO SOUTHWEST WINDS ACROSS PORTIONS OF SOUTHERN
CALIFORNIA TODAY AND EARLY TONIGHT...

.A VIGOROUS COLD FRONT WILL SWEEP ACROSS SOUTHERN CALIFORNIA
THIS EVENING AND TONIGHT. AHEAD OF THE COLD FRONT...GUSTY SOUTH TO
SOUTHWEST WINDS ARE EXPECTED ACROSS PORTIONS OF THE REGION.
BEHIND THE COLD FRONT...THE WINDS WILL SHIFT TO THE NORTHWEST AND
DECREASE.

THE STRONGEST WINDS WILL OCCUR ACROSS THE ANTELOPE VALLEY WHERE
WIND GUSTS OF 40 TO 50 MPH ARE LIKELY. ISOLATED GUSTS TO 60 MPH
WILL BE POSSIBLE ACROSS THE DESERT THIS EVENING.

GUSTY SOUTHERLY WINDS ARE ALSO EXPECTED ACROSS THE MOUNTAINS OF
SANTA BARBARA...VENTURA AND LOS ANGELES COUNTIES. PLEASE REFER TO
THE LATEST WINTER STORM WARNING STATEMENT FOR THESE AREAS.

CAZ034>038-051-260415-
/O.EXP.KLOX.WI.Y.0017.000000T0000Z-110226T0300Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SAN LUIS OBISPO COUNTY MOUNTAINS-
INCLUDING...SAN LUIS OBISPO...PISMO BEACH...MORRO BAY...CAMBRIA...
SAN SIMEON...SANTA MARIA...LOMPOC...VANDENBERG...SANTA YNEZ...
SOLVANG...PASO ROBLES...ATASCADERO...CUYAMA...
SANTA LUCIA WILDERNESS AREA...MACHESNA MOUNTAIN WILDERNESS AREA
709 PM PST FRI FEB 25 2011

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS HAVE DECREASED ACROSS MUCH OF SAN LUIS OBISPO COUNTY THIS
EVENING. HOWEVER...THERE WILL BE A FEW INTERIOR VALLEY LOCATIONS
WITH SOUTHWEST WIND GUSTS TO 45 MPH...THEN ALL WINDS WILL SHIFT TO
THE NORTHWEST LATER THIS EVENING AND REMAIN BELOW WIND ADVISORY THRESHOLDS.

$$

CAZ059-260800-
/O.CON.KLOX.WI.Y.0017.000000T0000Z-110226T0800Z/
ANTELOPE VALLEY-
INCLUDING...LANCASTER...PALMDALE
709 PM PST FRI FEB 25 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. 

* TIMING: GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH MIDNIGHT...
  BEFORE DECREASING. 

* WINDS: SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH 
  WILL CONTINUE. ISOLATED GUSTS TO 60 MPH WILL BE POSSIBLE IN 
  THE FOOTHILLS. 

* IMPACTS: GUSTY CROSSWINDS MAY BE HAZARDOUS FOR HIGH PROFILE 
  VEHICLES. BLOWING DUST MAY CREATED POOR VISIBILITIES AT TIMES 
  UNTIL RAIN DEVELOPS ACROSS THE AREA. MAJOR ROADWAYS THAT WILL 
  BE IMPACTED INCLUDE HIGHWAYS 14 AND 138. 

&&

$$

CAZ046-260800-
/O.CON.KLOX.WI.Y.0017.000000T0000Z-110226T1100Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
INCLUDING...TOPANGA
709 PM PST FRI FEB 25 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY. 

* TIMING: GUSTY SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO DEVELOP 
  THIS EVENING AND CONTINUE THROUGH EARLY SATURDAY MORNING... 
  BEFORE DIMINISHING. 

* WINDS: SOUTH TO SOUTHWEST WINDS BETWEEN 20 AND 30 MPH WITH 
  GUSTS TO 45 MPH ARE EXPECTED. 

* IMPACTS: GUSTY CROSSWINDS CAN CAUSE VEHICLE LOSS OF CONTROL. 
  MAJOR ROADWAYS THAT COULD BE IMPACTED BY GUSTY WINDS INCLUDE 
  STATE ROUTES 1 AND 23. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KAPLAN
666 
WWUS76 KLOX 260814
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1214 AM PST SAT FEB 26 2011

...GUSTY SOUTH TO SOUTHWEST WINDS ACROSS PORTIONS OF SOUTHERN
CALIFORNIA TODAY AND EARLY TONIGHT...

.A COLD FRONT HAS PUSHED THROUGH MOST OF LOS ANGELES COUNTY
 EARLY THIS MORNING. GUSTY SOUTH TO SOUTHWEST WINDS WILL SHIFT TO
THE WEST AND NORTHWEST OVERNIGHT AND DECREASE.

GUSTY WINDS ARE ALSO EXPECTED ACROSS THE MOUNTAINS OF SANTA
BARBARA...VENTURA AND LOS ANGELES COUNTIES. PLEASE REFER TO THE
LATEST WINTER STORM WARNING STATEMENT FOR THESE AREAS.

CAZ059-260915-
/O.EXP.KLOX.WI.Y.0017.000000T0000Z-110226T0800Z/
ANTELOPE VALLEY-
INCLUDING...LANCASTER...PALMDALE
1214 AM PST SAT FEB 26 2011

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

THERE WILL CONTINUE TO BE SOUTH TO SOUTHWEST WINDS WITH LOCAL
GUSTS TO 45 MPH OVER THE NEXT COUPLE OF HOURS. HOWEVER...WINDS WILL
SHIFT TO THE WEST AND NORTHWEST OVERNIGHT AND DIMINISH SOME.

$$

CAZ046-261100-
/O.CON.KLOX.WI.Y.0017.000000T0000Z-110226T1100Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
INCLUDING...TOPANGA
1214 AM PST SAT FEB 26 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST EARLY THIS
MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST EARLY THIS
MORNING. 

* TIMING: GUSTY SOUTH TO SOUTHWEST WINDS CONTINUE THROUGH EARLY
  THIS MORNING...BEFORE DIMINISHING.

* WINDS: SOUTH TO SOUTHWEST WINDS BETWEEN 20 AND 30 MPH WITH 
  GUSTS TO 45 MPH ARE EXPECTED. 

* IMPACTS: GUSTY CROSSWINDS CAN CAUSE VEHICLE LOSS OF CONTROL. 
  MAJOR ROADWAYS THAT COULD BE IMPACTED BY GUSTY WINDS INCLUDE 
  STATE ROUTES 1 AND 23. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KAPLAN
749 
WWUS76 KLOX 260941
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
141 AM PST SAT FEB 26 2011

...WIND ADVISORY FOR THE SANTA MONICA MOUNTAINS HAS BEEN CANCELLED...

CAZ046-261045-
/O.CAN.KLOX.WI.Y.0017.000000T0000Z-110226T1100Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
INCLUDING...TOPANGA
141 AM PST SAT FEB 26 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY. 

GUSTY SOUTHWEST WINDS HAVE DIMINISHED SOME THIS MORNING. THERE WILL
CONTINUE TO BE LOCAL GUSTS TO 35 MPH...THEN SHIFT TO THE NORTHWEST
LATER THIS MORNING BUT REMAIN WELL BELOW WIND ADVISORY THRESHOLDS.

$$

KAPLAN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Feb 24, 9:30 PM PST, 5 hours 38 minutes earlier.

Area forecast discussion, Feb 24, 9:30 PM PST, 5 hours 38 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
930 PM PST THU FEB 24 2011

...UPDATED AVIATION DISCUSSION...

.SYNOPSIS...
A LOW PRESSURE AREA WITH A COLD FRONT WILL INFLUENCE THE REGION'S
WEATHER THROUGH SATURDAY NIGHT. AS THE FRONT APPROACHES ON FRIDAY
THE CHANCE OF RAIN WILL BE INCREASING...BECOMING HEAVY AT TIMES
FRIDAY NIGHT...WITH SNOW AT THE HIGHER LEVELS. THE COLD AIR
FOLLOWING BEHIND THE FRONT ON SATURDAY WILL DROP SNOW LEVELS...AND
CREATE RAIN AND SNOW SHOWERS WITH POSSIBLE THUNDERSTORMS AND GUSTY
WINDS INTO THE NIGHT. A HIGH PRESSURE AREA WILL IMPOSE A BRIEF
PERIOD OF FAIR WEATHER INTO EARLY NEXT WEEK BEFORE THE APPROACH OF
NEXT WEATHER DISTURBANCE ABOUT MIDWEEK.

&&

.SHORT TERM (TONIGHT-SUN)...PLENTY OF STRATOCU LINGERED AWAY FROM
THE COASTAL PLAIN THIS EVENING...AND EVEN EXTENDED INTO PORTIONS OF
THE ANTELOPE VALLEY AS A MOIST ONSHORE LOW LEVEL FLOW PERSISTED. THE
CLOUDS WILL GRADUALLY EXPAND IN COVERAGE TOWARD THE COAST
OVERNIGHT...WITH ADDITIONAL CLOUDINESS AND POSSIBLY A FEW SHOWERS
FROM AN APPROACHING WEATHER SYSTEM MOVING INTO SLO/SBA COUNTIES
LATER TONIGHT.

AN UNUSUALLY COLD WEATHER SYSTEM IS GOING TO AFFECT SOUTHWESTERN CA
FRI THRU SAT. WITH THE APPROACH OF A RATHER VIGOROUS COLD FRONT ON
FRI...RAIN WILL BECOME WIDESPREAD ACROSS SLO/SBA COUNTIES. WARM
FRONTAL RAIN IS ALSO EXPECTED ACROSS PORTIONS OF VTU/L.A. COUNTIES
ON FRI. THE RAIN...HEAVY AT TIMES...WILL SPREAD INTO VTU/L.A.
COUNTIES BY EARLY FRI EVENING...THEN TAPER TO SHOWERS FROM NW TO SE
ACROSS THE FORECAST AREA FROM LATER FRI NIGHT INTO SAT MORNING AS
THE COLD FRONT MOVES E OF THE REGION. THE UPPER LEVEL LOW BEHIND THE
FRONT WILL MOVE OVER THE REGION LATE SAT AND SAT NIGHT...WITH
ADDITIONAL SHOWERS AND A SLIGHT CHANCE OF THUNDERSTORMS EXPECTED.
MOST OF THE PRECIP WILL OCCUR WITH THE FRONT FROM LATER FRI THRU FRI
NIGHT...WITH MORE OF A SHOWERY PATTERN SAT AND SAT NIGHT. AT THIS
TIME IT LOOKS LIKE THERE IS THE POTENTIAL FOR ONE HALF TO ONE INCH
OF RAIN TO FALL OVER THE COAST AND VALLEYS...WITH 1 TO 3 INCHES IN
THE MTNS ESPECIALLY ON THE S SLOPES.

SNOW LEVELS WILL INITIALLY BE UP TO 5000 FEET...OR EVEN HIGHER ON
THE S SLOPES THRU FRI EVENING...BUT THEN LOWER RAPIDLY BEHIND THE
COLD FRONT TO 2000 FEET OR BELOW BY EARLY SAT MORNING. SNOW LEVELS
ARE EXPECTED TO DROP TO AS LOW AS 500 FEET OVER SLO/SBA COUNTIES...
AND TO 1000 FEET OVER VTU/L.A. COUNTIES SAT AND SAT NIGHT. SNOWFALL
IS EXPECTED TO BE QUITE HEAVY IN THE MTNS ABOVE 5000 FEET WITH 1 TO
2 FEET OVER THE VTU/L.A. MTNS AND 8 TO 16 INCHES FOR THE SBA COUNTY
MTNS. ACCUMULATING SNOW WILL ALSO BE POSSIBLE TO THE LOWER MTN
ELEVATIONS...FOOTHILLS AND EVEN VALLEYS FLOOR OF SLO INTERIOR
VALLEYS...CUYAMA VALLEY AND ANTELOPE VALLEY SAT THRU SAT NIGHT AS
WELL. WITH GUSTY WINDS AND DANGEROUSLY COLD TEMPERATURES EXPECTED TO
ACCOMPANY THIS WINTER STORM...THERE IS A WINTER STORM WARNING IN
EFFECT FOR THE MTNS OF SBA/VTU/L.A. COUNTIES BEGINNING ON FRI AND
CONTINUING THRU LATE SAT NIGHT...AND A WINTER STORM WATCH FOR THE
SLO INTERIOR VALLEYS...SLO COUNTY MTNS AND ANTELOPE VALLEY FROM FRI
NIGHT THRU LATE SAT NIGHT. PLEASE SEE LAXWSWLOX FOR MORE DETAILS ON
THE WINTER STORM WATCHES AND WARNINGS.

STRONG AND GUSTY SW WINDS CAN ALSO BE EXPECTED FRI AFTERNOON INTO
FRI EVENING FOR THE ANTELOPE VALLEY...AND WIND ADVISORIES WILL
LIKELY BE ISSUED FOR THIS AREA BY EARLY FRI.

THE UPPER LOW WILL MOVE QUICKLY EAST LATER SAT NIGHT THRU SUN...WITH
A WEAK UPPER RIDGE BUILDING INTO SRN CA ON SUN. DRY WEATHER BUT
CONTINUED UNSEASONABLY COOL TEMPERATURES CAN BE EXPECTED ACROSS THE
REGION ON SUN. WILL EVEN HAVE TO CONSIDER POSSIBLE FROST ADVISORIES
AND/OR FREEZE WARNINGS SUNDAY MORNING FOR THE VTU/L.A. VALLEYS AND
EVEN THE VENTURA COUNTY COAST.

***FROM PREVIOUS DISCUSSION***

.LONG TERM (MON-THU)...DRY WITH A WARMING TREND MON-TUE. GFS/ECMWF
STILL SHOWING A WEAK SYSTEM FOR THE MIDDLE OF THE WEEK. KEPT IN LOW
POPS NORTH OF PT CONCEPTION WED AND INTRODUCED A SLIGHT CHANCE OF
PRECIP IN THE SOUTH ON THURSDAY. MUCH MORE MILD TEMPERATURES THOUGH
WITH HIGHS GETTING CLOSE TO NORMALS BY WED/THU

&&

.AVIATION...25/0530Z...

OVERALL...ONLY MODERATE CONFIDENCE AT BEST IN 06Z TAFS.
OVERNIGHT...VFR TO MVFR CIGS WILL DEVELOP. CIGS/VSBYS SHOULD
GRADUALLY DETERIORATE FRIDAY AND FRIDAY NIGHT AS FRONT SWEEPS ACROSS
THE AREA. NEAR THE FRONT...IFR CONDS WILL BE LIKELY WITH MODERATE TO
HEAVY RAIN. GUSTY SOUTH TO SOUTHWEST WINDS WILL DEVELOP AHEAD OF THE
FRONT ON FRIDAY...WITH SOME VERY GUSTY WINDS ACROSS THE ANTELOPE
VALLEY.

KLAX...MODERATE CONFIDENCE IN 06Z TAF. THERE IS A CHANCE OF MVFR
CIGS DEVELOPING BETWEEN 06Z AND 18Z. TIMING OF STEADY RAIN THIS
EVENING COULD BE OFF BY A COUPLE OF HOURS.

KBUR...MODERATE CONFIDENCE IN 06Z TAF. THERE IS A CHANCE OF MVFR
CIGS DEVELOPING BETWEEN 06Z AND 18Z. TIMING OF STEADY RAIN THIS
EVENING COULD BE OFF BY A COUPLE OF HOURS.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING (SEE LAXWSWLOX).
WINTER STORM WATCH (SEE LAXWSWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
MARINE WEATHER STATEMENT (SEE LAXMWSLOX).
SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX).

&&

PUBLIC...SIRARD/WOFFORD
AVIATION...RAT
SYNOPSIS...SETO

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 24, 3:35 PM PST, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
335 PM PST THU FEB 24 2011

CAZ034>041-044>046-051>054-059-087-088-547-548-251400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
335 PM PST THU FEB 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

VERY COLD WINTER CONDITIONS ARE EXPECTED WITH A STORM THAT WILL
ARRIVE FRIDAY AND LAST THROUGH SATURDAY NIGHT. THERE WILL BE A
CHANCE RAIN WITH SNOW ABOVE 4000 FEET FRIDAY. OVERNIGHT FRIDAY AND
INTO SATURDAY TEMPERATURES WILL PLUMMET. SNOW WILL FALL AS LOW AS
500 FEET FOR SLO/SBA COUNTIES AND 1000-1500 FEET FOR VTA AND LA
COUNTIES. ALL MOUNTAIN TRAVEL WILL BE SEVERELY IMPACTED. SNOW IS
LIKELY ALL THE WAY TO THE ANTELOPE VALLEY FLOOR. ACCUMULATING SNOW
IS LIKELY ACROSS THE SANTA MONICA AND SANTA YNEZ RANGES. MAX TEMPS
SATURDAY WILL LIKELY BE 20 TO 30 DEGREES BELOW NORMAL. THERE WILL
ALSO BE THE POTENTIAL FOR HARD FREEZES ACROSS MUCH OF THE AREA
SUNDAY MORNING.

* WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS *

* WINTER STORM WATCH.........SEE WWUS46 KLOX - WSWLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WOFFORD

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 3:05 AM PSTWinter Weather AdvisoryLOXSanta Barbara32 hr

Nearby

Wind Advisories in California, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.